MAUDE Adverse Event Report: COVIDIEN ENDO RETRACT II; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN ENDO RETRACT II; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 176647
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic low anterior resection (lar) procedure, while being used to retract tissue, the device was found to be damaged.A small black pieces were broke off.The device was replaced with a new one before any part could fall into the patient, and the procedure continued.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the returned photos noted the first image depicts the device with clevis broken.The second image depicts the four disengaged pieces of clevis.Functional testing found that the blades of device opened and closed without difficulty.Device rotated without difficulty.It was reported that the component disengaged.This issue may occur because of the instrument being forced beyond its indicated use due to applying excessive stress over the clevis.The plastic clevis was broken from the pin hole; which was consistent with the use of excessive force during the procedure, thus causing the unit clevis to break and the distal end of the handle to partially split open.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: device was contraindicated for certain applications.Device was to be disposed of properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO RETRACT II
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23302224
Report Number2647580-2025-03089
Device Sequence Number9953025
Product Code GCJ
UDI-Device Identifier10884523000856
UDI-Public(01)10884523000856(17)290430(10)P4E0858
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K920068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number176647
Device Catalogue Number176647
Device Lot NumberP4E0858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown